I am often asked if medications taken as a child can contribute to Candida infections as an adult.
I’ve seen this situation many times in the clinic. Adults who have been on many kinds of drugs, over their lifetime, including antibiotics. There is a progression of mild treatment with drugs to aggressive drug management. In my experience, multiple rounds of antibiotics tend to be devastating to people’s health. I would go so far as to say that antibiotics slowly destroys health. Antibiotics are strongly linked to the development of Candida infections.
Don’t fall into the trap of multiple rounds of antibiotics for the same condition.
If you think that early life exposure to antibiotics may be contributing to your gut problems as an adult, I recommend having a comprehensive stool test. This test will clarify whether you have an imbalance between the good and bad bacteria in your digestive system. It will let you know if your good bacteria have been knocked out, and your current beneficial bacteria count. Stool testing can also alert you to small intestine bacterial overgrowth (SIBO) as well as bacterial overgrowth in the stomach or colon.
- Can Candida Cause Canker Sores?
- Recurring Ringworm: Can It Be Candida?
- Everything You Need To Know About Candida Auris
- Does Candida Cause Sinus Infections, Headaches, and Fatigue?
- Relation Between Biofilms and Ear Infections
Candida will show up on stool tests as well. You can find out where the yeast is your body is live or dead. If it’s live, you’ll want to know the number of live yeast that are colonizing your digestive system.
I always recommend investigations before treatment. You need to understand what is happening internally to know how to heal your digestive system.
Once you can answer the question, “What is going on in my gut?”, you can choose the most effective treatment.